Access to Egrifta, becomes more political
Sep 11, 2013
Recently, my endocrinologist (and HIV doc) decided to try me on Egrifta, to see if that would help get rid of the annoying belly fat.
Initially, I was provided with a copy of the AXIS Agreement to sign, they are a company that provides support and interfacing with the manufacturer. I was taken aback by the language, which basically says they can release my information to third parties where it will no longer be protected by law and further, they can charge a fee for that information.
The agreement expressly indicates I don't need to sign the agreement to be provided with the medication.
Weeks later, I still don't have my Egrifta. Why? Most of this is politics. I completely object to their terms, firstly. Secondly, my doctor at MGH was involved in the invention of the medication, and I won't need AXIS' support.
My prescription provider is Express Scripts. I've had to elevate this to my benefits department, etc. Both parties are confused as to why I still do not have my medication.
In a conference call between AXIS, Express Scripts (management) and myself, AXIS said I can do a "registration only" and get the medication. They since backpedaled and said they cannot release the medication to me without the signed agreement. That is, despite what their own agreement says about not having to sign it!
I am curious if you have heard of this kind of nonsense before. By law, they cannot compel me to give up my HIPAA rights; and I wonder that they can legally withhold a medically-necessary medication (for which I have insurance approval /and/ a prescription).
While they continue to work on this, I would be very interested in your perspective. I cannot be the only one that has an issue with the AXIS agreement, etc. I also wonder if I have a potential legal case.
Response from Dr. Henry
Your situation is not that unusual unfortunately. A main issue with Egrifta is its very high cost (> $30,000/year) with modest clincial benefit in studies (ie patients may typically lose several pounds of fat/1/2 to 1 inch of waist size) as long as they are taking it with that benefit lost when the drug (injected)is stopped. It still has some side effects and has not been shown to result in clear clinical benefit (ie higher survival rates). I too was involved with the key studies and had mixed view of the benefit concluding it was modest at best for some patients. That being said management options for clinically significant increases in intra-abdominal fat remain woefully inadequate. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Few Turn Positive After 6 Week Negative Hiv Test
- What Could Cause False Positive Rapid Hiv Test?
- Will Gonorrhea Go Away After You Get A Shot?
- What's The Difference Between Mouth Ulcers And Herpes Simplex 1?
- What Kind Of Doctor Treats Hpv?
- What Is The Chlamydia And Gonorrhea Test Called?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.